MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Model Number 430-98-052
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - revised for instability.The surgeon believed the cup component spun after the initial surgery.
 
Additional Manufacturer Narrative
Corrected data: corrected expirationd date.Manufacturer narrative: the reason for this revision surgery was due to instability.The previous surgery and the revision detailed in this investigation occurred 49 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: excessive loads or torques, degenerative bone disease, repetitive overhead activity, repetitive shoulder motions, poor tendon quality, patient activities or trauma.Due to the short time between the previous and revision surgery, it is also possible that the event may have occurred due to improper post operative care or patient non-compliance with medical instructions.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8250307
Report Number1644408-2019-00017
Device Sequence Number13851504
Product Code LPH
UDI-Device Identifier00888912084024
UDI-Public(01)00888912084024
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/06/2024
Device Model Number430-98-052
Device Catalogue Number430-98-052
Device Lot Number587G1378
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362, LOT 866B1440; 425-01-008, LOT 060C1082; 931-36-752, LOT 761N2013; 400-03-362, LOT 866B1440; 425-01-008, LOT 060C1082; 931-36-752, LOT 761N2013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR